What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 8, 3:39 PM CST, 1 hour 57 minutes earlier.
Area forecast discussion, May 8, 3:39 PM CST, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
439 PM CDT Wed May 8 2019
.DISCUSSION...
Tonight through Friday Night:
Regional analysis shows a line of showers and storms continuing to
move northeast across our forecast area this afternoon, but the main
focus will be with an MCS moving east across northwest Louisiana this
afternoon. There is a Limited risk for severe weather with this MCS,
as favorably aligned wind shear vectors will support organized
convection as the line propagates east toward our northeast
Louisiana parishes and far southeast Arkansas counties. As long as
instability remains ahead of the line, expect this line to continue
pushing east into this evening. Analyzed effective helicity values
in excess of 300 just ahead of the line indicate plenty of low-level
stretching potential, and thus a few tornadoes will be possible in
addition to damaging wind gusts before the line weakens later this
evening. With the loss of instability farther east through the
evening, the severe and tornado threat will diminish as the MCS
moves into western Mississippi. A Tornado Watch has been issued to
cover these portions of the forecast area, and currently we do not
anticipate the severe threat continuing much beyond the the 11
o'clock hour.
The other element of the short-term forecast to watch for is the
potential for flash flooding. The MCS moving into the area this
evening will bring storms producing heavy rainfall, and we will
continue the Flash Flood Watch for far northwestern portions of the
area heading into tomorrow. As the MCS decays overnight, the outflow
boundary may help to focus additional re-development of heavy
showers and storms overnight into tomorrow morning. With an expected
40-50kt low level jet interacting with such an outflow boundary,
this overnight convection could overachieve with rainfall
production. Some of the hi-res guidance has backed off from earlier
depictions of intense rainfall, but we will continue to monitor for
signs of training storms setting up overnight. Apart from the Flash
Flood Watch, we will continue to advertise an Elevated threat for
flash flooding across areas which are already waterlogged after
weeks of heavy rain events.
During the day on Thursday, wherever the outflow boundary starts the
day, expect this to be the focus for the new day's thunderstorm
development. Storms should build south and east throughout the day as
they propagate into the unstable airmass. Given some spatial
uncertainties following tonight's round of convection, the Slight
risk for severe weather has been expanded to cover the entire
forecast area. Damaging wind gusts and possibly some hail will be
the primary severe weather hazards, and the possibility of training,
slow-moving thunderstorms will expand the threat for flash flooding
across the area tomorrow. Again, the greatest risk for flash
flooding will be where soils are already saturated, but high rain
rates and the possibility for training storms will keep the threat
for at least localized flooding a concern through the day. /NF/
Friday through Tuesday...
A wet pattern will continue Friday through the weekend as the region
remains under southwest flow aloft. A front will stall generally
across the central part of the forecast area. Several disturbances
will move across the front, which will result in a period of
prolonged of heavy rain, and subsequently flash flooding. While
severe weather cannot be completely ruled out during the latter
portions of the week, this is something that will need to be
assessed on a smaller scale from residual boundaries/heating/shear,
etc. The bigger concern during this time period will be from the
continued rainfall, leading to flooding issues. After the forecasted
amounts of 3-4.5 inches in the Delta(1-2 inches elsewhere) in the
short term, another 2-3.5 inches of rain will be possible in the
west from Friday through Saturday night. 1-2 inches will be possible
elsewhere. Will continue to message this in our HWO and graphics for
an extended period and the Flash Flood Watch will likely need to be
extended in area and time at some point.
The rain will finally move out of the region later Sunday night as
the upper trough pushes through the region. Upper ridging and
surface high pressure will move into the region for the early
portions of the week. Drier air will move in and conditions look
rather pleasant across the area. /28/
&&
.AVIATION...
18Z TAF discussion:
VFR conditions and breezy winds generally out of the south will
start the period at all TAF sites. A line of showers with some
embedded thunderstorms will continue to move northeast across the
region through this afternoon and could bring brief restrictions
to visibilities or ceilings. There are increasing chances for
heavier showers and thunderstorms from west to east after 00Z
Thursday as another line of thunderstorms moves into the region.
The potential for thunder later in the period is less certain,
with SHRA being more certain, so have not included a prolonged
period of TSRA in the TAFs at this time. MVFR ceilings will be
more likely by 12Z Thursday, and periods of rain could bring
restricted visibility. /NF/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 69 81 68 79 / 34 84 61 92
Meridian 68 85 67 82 / 28 84 58 88
Vicksburg 71 82 68 76 / 34 92 65 88
Hattiesburg 70 86 69 83 / 21 84 65 87
Natchez 71 84 70 77 / 27 82 74 93
Greenville 69 80 65 72 / 62 92 49 78
Greenwood 69 79 66 75 / 51 92 47 82
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch through Thursday evening for MSZ018-034.
LA...Flash Flood Watch through Thursday evening for LAZ007.
AR...Flash Flood Watch through Thursday evening for ARZ074-075.
&&
NF/28
Hazardous weather outlook, May 8, 3:48 PM CST, 1 hour 48 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
448 PM CDT Wed May 8 2019
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-034-035-040-041-
047-092200-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Washington-Humphreys-Issaquena-Sharkey-Warren-
448 PM CDT Wed May 8 2019
This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, northwest
Mississippi, and west central Mississippi.
.DAY ONE...Tonight and Thursday
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Tonight through Thursday
FLOODING
THREAT...Elevated
TIMING...Tonight through Thursday
Severe thunderstorms are possible through this evening and again
during the day on Thursday. These thunderstorms could produce
damaging winds to 60 mph, hail up to the size of quarters, and a
few tornadoes.
(https://www.weather.gov/images/jan/graphicast/1.png)
(https://www.weather.gov/images/jan/graphicast/3.png)
Areas of flash flooding are possible through Thursday, and some
roads could be flooded or closed. Some structures may be
potentially threatened by high water.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday
The threat for strong to severe thunderstorms and flash flooding
will continue into the weekend with additional rounds of
thunderstorms through that time.
(https://www.weather.gov/images/jan/graphicast/2.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Thursday night.
MSZ029-032-037-092200-
Webster-Choctaw-Attala-
448 PM CDT Wed May 8 2019
This hazardous weather outlook is for portions of central
Mississippi, and north central Mississippi.
.DAY ONE...Tonight and Thursday
FLOODING
THREAT...Elevated
TIMING...Tonight through Thursday
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Thursday
Areas of flash flooding are possible through Thursday, and some
roads could be flooded or closed. Some structures may be
potentially threatened by high water.
(https://www.weather.gov/images/jan/graphicast/2.png)
Severe thunderstorms are possible on Thursday. These
thunderstorms could produce damaging winds to 60 mph, hail up to
the size of quarters, and a few tornadoes.
(https://www.weather.gov/images/jan/graphicast/3.png)
.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday
The threat for strong to severe thunderstorms and flash flooding
will continue into the weekend with additional rounds of
thunderstorms through that time.
(https://www.weather.gov/images/jan/graphicast/2.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Thursday
through Thursday night.
MSZ025>028-036-042-092200-
Leflore-Grenada-Carroll-Montgomery-Holmes-Yazoo-
448 PM CDT Wed May 8 2019
This hazardous weather outlook is for portions of central
Mississippi, and north central Mississippi.
.DAY ONE...Tonight and Thursday
FLOODING
THREAT...Elevated
TIMING...Tonight through Thursday
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Mainly Thursday
Areas of flash flooding are possible through Thursday, and some
roads could be flooded or closed. Some structures may be
potentially threatened by high water.
(https://www.weather.gov/images/jan/graphicast/2.png)
Severe thunderstorms are possible through this evening and again
during the day on Thursday. These thunderstorms could produce
damaging winds to 60 mph, hail up to the size of quarters, and a
few tornadoes.
(https://www.weather.gov/images/jan/graphicast/1.png)
(https://www.weather.gov/images/jan/graphicast/3.png)
.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday
The threat for strong to severe thunderstorms and flash flooding
will continue into the weekend with additional rounds of
thunderstorms through that time.
(https://www.weather.gov/images/jan/graphicast/2.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Thursday night.
MSZ030-031-033-038-039-044>046-050>052-055>058-063>066-072>074-
092200-
Clay-Lowndes-Oktibbeha-Winston-Noxubee-Leake-Neshoba-Kemper-Scott-
Newton-Lauderdale-Simpson-Smith-Jasper-Clarke-Lawrence-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
448 PM CDT Wed May 8 2019
This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, northeast Mississippi,
south central Mississippi, and southeast Mississippi.
.DAY ONE...Tonight and Thursday
FLOODING
THREAT...Limited
TIMING...Tonight through Thursday
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Thursday
Localized flash flooding is possible through Thursday,
particularly in low lying and urban areas.
(https://www.weather.gov/images/jan/graphicast/2.png)
Severe thunderstorms are possible on Thursday. These
thunderstorms could produce damaging winds to 60 mph, hail up to
the size of quarters, and a few tornadoes.
(https://www.weather.gov/images/jan/graphicast/3.png)
.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday
The threat for strong to severe thunderstorms and flash flooding
will continue into the weekend with additional rounds of
thunderstorms through that time.
(https://www.weather.gov/images/jan/graphicast/2.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Thursday
through Thursday night.
MSZ043-048-049-053-054-059-061-062-092200-
Madison MS-Hinds-Rankin-Claiborne-Copiah-Jefferson-Franklin MS-
Lincoln-
448 PM CDT Wed May 8 2019
This hazardous weather outlook is for portions of central
Mississippi, south central Mississippi, and southwest
Mississippi.
.DAY ONE...Tonight and Thursday
FLOODING
THREAT...Limited
TIMING...Tonight through Thursday
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Mainly Thursday
Localized flash flooding is possible through Thursday,
particularly in low lying and urban areas.
(https://www.weather.gov/images/jan/graphicast/2.png)
Severe thunderstorms are possible through this evening and again
during the day on Thursday. These thunderstorms could produce
damaging winds to 60 mph, hail up to the size of quarters, and a
few tornadoes.
(https://www.weather.gov/images/jan/graphicast/1.png)
(https://www.weather.gov/images/jan/graphicast/3.png)
.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday
The threat for strong to severe thunderstorms and flash flooding
will continue into the weekend with additional rounds of
thunderstorms through that time.
(https://www.weather.gov/images/jan/graphicast/2.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Thursday night.
MSZ060-092200-
Adams-
448 PM CDT Wed May 8 2019
This hazardous weather outlook is for portions of southwest
Mississippi.
.DAY ONE...Tonight and Thursday
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Tonight through Thursday
FLOODING
THREAT...Limited
TIMING...Tonight through Thursday
Severe thunderstorms are possible through this evening and again
on Thursday. These thunderstorms could produce damaging winds to
60 mph, hail up to the size of quarters, and a few tornadoes.
(https://www.weather.gov/images/jan/graphicast/1.png)
(https://www.weather.gov/images/jan/graphicast/3.png)
Localized flash flooding is possible through Thursday,
particularly in low lying and urban areas.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday
The threat for strong to severe thunderstorms and flash flooding
will continue into the weekend with additional rounds of
thunderstorms through that time.
(https://www.weather.gov/images/jan/graphicast/2.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Thursday night.
NF
&&
...HAZARD LEGEND...
*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.
*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
https://www.weather.gov/jan/safe
Latest Weather Briefing...
https://www.weather.gov/jan/weather_briefing
Find NWS JAN on Facebook...
https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
https://www.youtube.com/user/NWSJacksonMiss
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
Storm Prediction Center (SPC)...
https://www.spc.noaa.gov/
Meso Analysis...
https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
https://www.spc.noaa.gov/products/outlook/
Storm Reports...
https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...
Current Watches and Warnings...
https://www.weather.gov/jan/safe_HeavyRain
Observed Precipitation Images...
https://www.weather.gov/jan/precipmaps
River Forecast Center...
https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, May 8, 1:44 PM CST, 3 hours 52 minutes before
Special Weather Statement
National Weather Service Jackson MS
244 PM CDT Wed May 8 2019
MSZ054-055-082015-
Copiah MS-Simpson MS-
244 PM CDT Wed May 8 2019
...A STRONG THUNDERSTORM WILL AFFECT WESTERN SIMPSON AND NORTHEASTERN
COPIAH COUNTIES UNTIL 315 PM CDT...
At 244 PM CDT, Meteorologists were tracking a strong thunderstorm
near Rockport, or 12 miles west of Pinola, moving north at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Union around 250 PM CDT.
Hopewell around 300 PM CDT.
Harrisville around 305 PM CDT.
Other locations impacted by this storm include Georgetown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3176 9021 3205 9023 3205 9001 3176 9008
TIME...MOT...LOC 1944Z 188DEG 24KT 3185 9016
19
Special weather statement, May 8, 4:18 PM CST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Jackson MS
518 PM CDT Wed May 8 2019
MSZ060-061-082245-
Adams MS-Franklin MS-
518 PM CDT Wed May 8 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FRANKLIN AND
NORTHEASTERN ADAMS COUNTIES UNTIL 545 PM CDT...
At 517 PM CDT, Meteorologists were tracking a strong thunderstorm
over Cranfield, or 9 miles east of Natchez, moving northeast at 35
mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Stanton around 525 PM CDT.
Hamburg around 535 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3152 9136 3163 9127 3163 9115 3161 9115
3161 9099 3141 9124
TIME...MOT...LOC 2217Z 220DEG 32KT 3151 9124
19Special weather statement, May 8, 4:45 PM CST, 51 minutes before
Special Weather Statement
National Weather Service Jackson MS
545 PM CDT Wed May 8 2019
ARZ074-082345-
Ashley AR-
545 PM CDT Wed May 8 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ASHLEY COUNTY UNTIL 645
PM CDT...
At 544 PM CDT, Meteorologists were tracking a strong thunderstorm
near Ingalls, or 11 miles north of West Crossett, moving east
northeast at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Old Milo around 600 PM CDT.
Fountain Hill around 605 PM CDT.
Snyder around 620 PM CDT.
Other locations impacted by this storm include Blanchton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A Tornado Watch remains in effect until 1100 PM CDT for southeastern
Arkansas.
LAT...LON 3321 9213 3321 9208 3324 9209 3325 9205
3328 9204 3328 9200 3330 9200 3331 9198
3335 9199 3335 9197 3338 9196 3339 9198
3340 9199 3339 9146 3322 9146 3317 9213
3319 9214
TIME...MOT...LOC 2244Z 255DEG 36KT 3331 9208
19NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 822004, 829590, 822005, 828078, 828080, 828274, 828275, 828276, 829948, 829020, 829011, 829023, 829051, 831112, 831118.